Facebook Pixel
EmpowHER Guest

i have been on birth control for 33 years and I quite taking them 10 days ago what kind or smptoms can I expect?

By Anonymous January 20, 2010 - 1:55pm
Rate This

Ive been sick for quite some time. Headaches in my eyes and around my eyes, balnanc problems, essntial tremors, fibromyalgia the symptoms seem worse since i quite taking the pill, could it be some kind of withdrawl?

Add a Comment1 Comments


Thank you for your question! Many forms of birth control work by affecting women’s hormone levels. So you can probably guess that when stopping this, especially after such a long time, your body will respond in some way. When taking the hormone pills, no ovulation or menstruation occurs and changes like the thinning of the uterus occurs to prevent fertilization and pregnancy. For the last 33 years you have provided your menstrual cycle a forced pattern of regulation. Stopping this, you may experience some of the following symptoms:
-Lack of period for the first couple of months post discontinuation
-Possibly fluctuations in weight
-Mood changes, or mood swings
-Decreased sexual desire

As far as your increased fibromyalgia symptoms, when researching I found many studies involving progesterone therapy for fibromyalgia. Progesterone is a female hormone that is in most birth control pills in combination with estrogen or progesterone-alone pills. These progesterone therapies use topical progesterone creams that can be applied to the site/s where the symptoms are occurring. It is possible that the discontinuation of your regular birth control pills affecting your progesterone levels and may sparked symptoms of your fibromyalgia. More information on progesterone therapy for fibromyalgia can be found at: http://www.fibromyalgia-symptoms.org/fibromyalgia_progesterone.html

For the other symptoms you are experiencing, your body may be trying to get used to this abrupt change. After 33 years of a constant therapy, it may take a little time for regulation to occur.

I hope this is at all helpful. Take care and if you have any other questions please feel free to ask!

January 20, 2010 - 2:53pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.